Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 29, NWS Blacksburg, VA

June 23, 2008Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 23, 2008, 12:43 AM EDT for Pittsylvania County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 12:43 AM EDT (04:43 UTC)
Expired
Jun 23, 2008, 4:46 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 230443
FFWRNK
VAC143-231045-
/O.NEW.KRNK.FF.W.0029.080623T0443Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1243 AM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 645 AM EDT.

* AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  GRETNA TO 7 MILES WEST OF CALLANDS...MOVING EAST AT 9 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HURT...CLIMAX AND CHALK LEVEL

RADAR ESTIMATED RAINFALL OF 2.5 INCHES ACROSS THE AREA. ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
      3700 7946 3713 7934 3708 7920 3707 7920
      3707 7919
TIME...MOT...LOC 0443Z 267DEG 8KT 3701 7934 3680 7970

$$

JJ
3 follow-up statements
000 
WGUS71 KRNK 230510
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 AM EDT MON JUN 23 2008

VAC143-231045-
/O.CON.KRNK.FF.W.0029.000000T0000Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSYLVANIA VA-
106 AM EDT MON JUN 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
NORTHERN PITTSYLVANIA COUNTY...

AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WEAKENING THUNDERSTORMS THAT WERE STILL PRODUCING HEAVY 
RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HURT TO 
CALLANDS...MOVING EAST AT 9 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GRETNA...CLIMAX AND CHALK LEVEL. HEAVY RAIN FROM RUNOFF IN FRANKLIN 
COUNTY WILL ADD TO HIGH WATER ALONG CREEKS IN NORTHWEST PITTSYLVANIA 
COUNTY. CREEKS MOST LIKELY TO BE AFFECTED INCLUDE...TURKEYCOCK...
TOMAHAWK...CROOKED RUN AND REDDIES. THE PIGG RIVER MAY ALSO COME OUT 
OF ITS BANKS. 

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA THROUGH 230 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
      3700 7946 3713 7934 3708 7920 3707 7920
      3707 7919
TIME...MOT...LOC 0506Z 267DEG 8KT 3701 7928 3680 7964

$$

JJ
000 
WGUS71 KRNK 230628
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 AM EDT MON JUN 23 2008

VAC143-231045-
/O.CON.KRNK.FF.W.0029.000000T0000Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSYLVANIA VA-
227 AM EDT MON JUN 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
NORTHERN PITTSYLVANIA COUNTY...

AT 221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. MODERATE SHOWERS MOVING 
THROUGH MAY BRING AN ADDITIONAL HALF INCH OF RAIN. HOWEVER...RUNOFF 
FROM EARLIER HEAVY RAIN WILL LIKELY CAUSE FLOODING ON CREEKS AND 
SMALL STREAMS. 

THE FOLLOWING CREEKS HAD THE HEAVIEST RAINFALL AND ARE THE MOST 
LIKELY TO BE EXPERIENCING FLOODING...TURKEYCOCK CREEK...SAILOR 
CREEK...REDDIES CREEK...AND ROCKY CREEK. IN ADDITION...THE PIGG 
RIVER MAY ALSO COME OUT OF ITS BANKS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
      3700 7946 3713 7934 3708 7920 3707 7920
      3707 7919
TIME...MOT...LOC 0627Z 267DEG 8KT 3693 7938

$$

JJ
000 
WGUS71 KRNK 230846
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 AM EDT MON JUN 23 2008

VAC143-230855-
/O.CAN.KRNK.FF.W.0029.000000T0000Z-080623T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSYLVANIA VA-
445 AM EDT MON JUN 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
PITTSYLVANIA COUNTY...

HEAVY RAIN ENDED ACROSS THE WARNED AREA AROUND 130 AM. RADAR 
ESTIMATED WIDESPREAD RAINFALL AMOUNTS OF AROUND 3 INCHES...AND ONE 
AUTOMATED RAIN GAGE IN SOUTHEAST FRANKLIN COUNTY RECORDED OVER 6 
INCHES. THERE HAVE BEEN NO REPORTS OF FLOODING. ANY CREEKS OR SMALL 
STREAMS THAT CAME OUT OF THEIR BANKS HAVE LIKELY RECEDED BY NOW...SO 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3705 7911 3683 7932 3678 7966 3703 7960
      3700 7946 3713 7934 3708 7920 3707 7920
      3707 7919
TIME...MOT...LOC 0845Z 267DEG 8KT 3694 7900

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:04 AM EDT, 39 minutes earlier.

Area forecast discussion, Jun 23, 12:04 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 AM EDT MON JUN 23 2008

.SYNOPSIS...
A COLD FRONT JUST ENTERING THE OHIO VALLEY...WILL STOP JUST SHORT OF THE
MIDDLE ATLANTIC COAST MONDAY AFTERNOON. A SMALL AREA OF HIGH
PRESSURE WILL FINALLY SHOVE THE REMNANTS OF THIS BOUNDARY OFF THE
COAST TUESDAY...AND HOLD A WARM FRONT WEST OF THE APPALACHIANS
MOUNTAINS LATE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
HAVE ALLOWED SEVERE TSTM WATCH 594 TO EXPIRE. STORMS HAVE FORMED
INTO A LINE...BUT ARE LOSING THEIR STRENGTH- MAINLY HEAVY RAIN
NOW. WILL UPDATE THE WEATHER GRIDS TO RAISE POPS AND FOCUS ON
HEAVY RAIN. QUICK LOOK AT LOW TEMPS SHOWS WE MAY NEED TO RAISE
THEM A FEW DEGREES. UPDATE OUT SOON.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STILL AWAITING A WEAK BOUNDARY TO CROSS THE CWA ON MONDAY...WITH
ENOUGH MOISTURE REMAINING...ALONG WITH COOLER AIR ALOFT...STORMS
CAN STILL FIRE...PERHAPS LASTING WELL INTO MONDAY NIGHT NEAR
DANVILLE. SOME OF THESE STORMS COULD BE STRONG. LOW PRESSURE
STRENGTHENING OFF THE COAST...AND RESULTING DOWNSLOPING WIND ON
TUESDAY MAY KEEP IT WARMER THAN GUIDANCE WITH QUICK DEWPOINTS
FALLS/MIXING IN THE AFTERNOON ALONG THE BLUE RIDGE AND EAST. NICE
AREA OF HIGH PRESSURE RIGHT OVER KLWB/KBLF MAYBE WORTHY OF A FEW
DEGREES BELOW GUIDANCE FOR MINS THAT NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER PATTERN LOOKS STRIKINGLY SIMILAR TO WHAT IS OCCURRING RIGHT
NOW. HEAT CONTINUES OUT WEST WITH UPPER HIGH CENTERED JUST SOUTH
OF THE FOUR CORNERS. BY NEXT WEEKEND...ANOTHER SHORTWAVE
STRENGTHENS INTO A CLOSED H5 LOW ALONG THE UPPER GREAT LAKES...IN
RESPONSE TO AN AMPLIFYING UPPER RIDGE OUT WEST AS ANOTHER GYRE
CRANKS JUST SOUTH OF ALASKA. THUS...BEST CHC OF SHOWERS AND
THUNDERSTORMS AGAIN LOOKS TO ARRIVE DURING THE WEEKEND.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
SCTD STRONG AND SEVERE THUNDERSTORMS WILL PERSIST ACROSS PARTS OF
THE AREA THIS EVENING ASSOCIATED WITH SEVERAL BANDS OF TSRA. WILL
CONTINUE TO KEEP MIX OF VCTS AND TEMPO TSRA MENTION UNTIL A COUPLE
HOURS AFTER LOSS OF HEATING. OTRW MAINTAINING VFR OUTSIDE OF
STORMS EARLY THIS EVENING WITH BRIEF MVFR/IFR DURING THEIR
PASSAGE.

MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR
AT LWB/DAN...AND PERHAPS LYH/BLF.

STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON
ESPCLY OVER THE EAST AS COLD POOL ALOFT PUSHES ACROSS THE
MOUNTAINS. OTRW WILL INCLUDE A CB MENTION MOST AREAS WITH VFR/MVFR
CIGS IN THE AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED
AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...JH/JJ
SHORT TERM...KM/SK
LONG TERM...KM
AVIATION...JH/JS/SK
Hazardous weather outlook, Jun 23, 12:25 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1225 AM EDT MON JUN 23 2008

NCZ004>006-VAZ043>047-058-059-240430-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
1225 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE GRADUALLY WEAKENING EARLY THIS
MORNING...BUT MAY STILL PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY IN THE
AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-240430-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
1225 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 9:04 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             6 W NEW CASTLE          37.50N 80.23W
06/22/2008  M0.75 INCH       CRAIG              VA   PUBLIC

0852 PM     HAIL             5 NE BLACKSBURG         37.28N 80.35W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            AT IRONTO

&&

DOC
Local storm report, Jun 22, 9:27 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             SHAWSVILLE              37.17N 80.27W
06/22/2008  M0.88 INCH       MONTGOMERY         VA   PUBLIC

&&

DOC
Local storm report, Jun 22, 9:37 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             ELLISTON                37.22N 80.23W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   PUBLIC

&&

DOC
Local storm report, Jun 22, 10:59 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             5 SE MONETA             37.13N 79.57W
06/22/2008  M0.88 INCH       BEDFORD            VA   PUBLIC

&&

DOC
Local storm report, Jun 22, 11:15 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND DMG     4 NE BOONES MILL        37.16N 79.90W
06/22/2008                   FRANKLIN           VA   LAW ENFORCEMENT

            TREE DOWN ON BOONES MILL ROAD 1 MILE WEST OF ROUTE 116

&&

JJACKSON
Local storm report, Jun 22, 11:37 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             ELK CREEK               36.72N 81.18W
06/22/2008  E0.88 INCH       GRAYSON            VA   TRAINED SPOTTER

1225 PM     HAIL             GLENDALE SPRINGS        36.35N 81.38W
06/22/2008  E1.75 INCH       ASHE               NC   PUBLIC

1233 PM     HAIL             ROANOKE                 37.28N 79.96W
06/22/2008  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

1250 PM     HAIL             BYLLESBY                36.78N 80.93W
06/22/2008  E0.88 INCH       CARROLL            VA   TRAINED SPOTTER

0109 PM     HAIL             FAIRLAWN                37.15N 80.60W
06/22/2008  E0.75 INCH       PULASKI            VA   PUBLIC

0110 PM     HAIL             GLENDALE SPRINGS        36.35N 81.38W
06/22/2008  M0.88 INCH       ASHE               NC   NWS EMPLOYEE

0125 PM     HAIL             GALAX                   36.67N 80.92W
06/22/2008  E0.88 INCH       CITY OF GALAX      VA   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

0130 PM     HAIL             2 NW CATAWBA            37.40N 80.14W
06/22/2008  E1.00 INCH       CRAIG              VA   PUBLIC

0130 PM     HAIL             2 E GALAX               36.67N 80.88W
06/22/2008  E0.88 INCH       CARROLL            VA   PUBLIC

            HAIL 4 TO 6 INCHES DEEP IN SOME AREAS.

0134 PM     HAIL             10 E HILLSVILLE         36.77N 80.55W
06/22/2008  E0.75 INCH       CARROLL            VA   TRAINED SPOTTER

0152 PM     HAIL             CAVE SPRING             37.22N 80.01W
06/22/2008  M1.00 INCH       ROANOKE            VA   PUBLIC

            HAIL COVERS GROUND

0155 PM     HAIL             ROANOKE                 37.28N 79.96W
06/22/2008  E0.88 INCH       CITY OF ROANOKE    VA   PUBLIC

0159 PM     HAIL             CAVE SPRING             37.22N 80.01W
06/22/2008  E1.00 INCH       ROANOKE            VA   PUBLIC

            COVERING THE GROUND.

0200 PM     HAIL             ROANOKE                 37.28N 79.96W
06/22/2008  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

0202 PM     HAIL             ROANOKE                 37.28N 79.96W
06/22/2008  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

0210 PM     HAIL             CAVE SPRING             37.22N 80.01W
06/22/2008  E1.00 INCH       ROANOKE            VA   PUBLIC

0210 PM     HAIL             DALEVILLE               37.42N 79.92W
06/22/2008  E0.88 INCH       BOTETOURT          VA   PUBLIC

0215 PM     HAIL             ROANOKE                 37.28N 79.96W
06/22/2008  M1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

            1 NM EAST OF AIRPORT

0300 PM     HAIL             2 SE MONROETON          36.26N 79.71W
06/22/2008  E0.88 INCH       ROCKINGHAM         NC   PUBLIC

0320 PM     HAIL             4 SE MONETA             37.14N 79.58W
06/22/2008  E1.25 INCH       BEDFORD            VA   PUBLIC

            SMITH MOUNTAIN LAKE STATE PARK

0344 PM     HAIL             2 S LEWISBURG           37.77N 80.45W
06/22/2008  E0.88 INCH       GREENBRIER         WV   PUBLIC

0350 PM     HAIL             LEWISBURG               37.80N 80.45W
06/22/2008  M1.00 INCH       GREENBRIER         WV   PUBLIC

0400 PM     HAIL             ALTAVISTA               37.12N 79.28W
06/22/2008  M0.75 INCH       CAMPBELL           VA   PUBLIC

0405 PM     HAIL             NW ALTAVISTA            37.12N 79.28W
06/22/2008  E1.75 INCH       CAMPBELL           VA   PUBLIC

0406 PM     HAIL             2 NW ALTAVISTA          37.14N 79.31W
06/22/2008  M0.75 INCH       CAMPBELL           VA   PUBLIC

0415 PM     HAIL             ALTAVISTA               37.12N 79.28W
06/22/2008  E1.00 INCH       CAMPBELL           VA   PUBLIC

0419 PM     HAIL             3 N ALTAVISTA           37.16N 79.30W
06/22/2008  E0.75 INCH       CAMPBELL           VA   TRAINED SPOTTER

0438 PM     HAIL             GLADYS                  37.17N 79.08W
06/22/2008  M1.00 INCH       CAMPBELL           VA   PUBLIC

0445 PM     TSTM WND DMG     5 NW BROOKNEAL          37.10N 79.03W
06/22/2008                   CAMPBELL           VA   PUBLIC

            1 LARGE TREE BLOWN DOWN RT 648 AND 3 CREEKS ROAD

0559 PM     HAIL             JAVA                    36.83N 79.23W
06/22/2008  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

0615 PM     HAIL             KEYSVILLE               37.04N 78.48W
06/22/2008  E0.75 INCH       CHARLOTTE          VA   PUBLIC

0712 PM     HAIL             3 NW LANSING            36.53N 81.55W
06/22/2008  M0.88 INCH       ASHE               NC   PUBLIC

0720 PM     HAIL             BLUEFIELD               37.24N 81.27W
06/22/2008  M0.88 INCH       TAZEWELL           VA   PUBLIC

0720 PM     HAIL             BLUEFIELD               37.24N 81.27W
06/22/2008  M1.00 INCH       TAZEWELL           VA   PUBLIC

0722 PM     HAIL             BLUEFIELD               37.24N 81.27W
06/22/2008  M1.00 INCH       TAZEWELL           VA   PUBLIC

0723 PM     HAIL             BLUEFIELD               37.27N 81.22W
06/22/2008  M1.00 INCH       MERCER             WV   PUBLIC

0724 PM     HAIL             BLUEFIELD               37.24N 81.27W
06/22/2008  M1.75 INCH       TAZEWELL           VA   PUBLIC

0730 PM     TSTM WND DMG     RICHLANDS               37.10N 81.80W
06/22/2008                   TAZEWELL           VA   PUBLIC

            LARGE TREES BLOWN DOWN

0752 PM     HAIL             5 E LYNCHBURG CITY      37.42N 79.06W
06/22/2008  E0.88 INCH       CAMPBELL           VA   TRAINED SPOTTER

0800 PM     HAIL             6 SW UNION              37.52N 80.61W
06/22/2008  M1.00 INCH       MONROE             WV   PUBLIC

0806 PM     HAIL             2 S EGGLESTON           37.25N 80.63W
06/22/2008  M1.00 INCH       GILES              VA   PUBLIC

0835 PM     HAIL             3 NW BLACKSBURG         37.26N 80.46W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   PUBLIC

            BRUSH MOUNTAIN

0835 PM     HAIL             BLACKSBURG              37.23N 80.42W
06/22/2008  M0.88 INCH       MONTGOMERY         VA   NWS EMPLOYEE

0838 PM     HAIL             1 N BLACKSBURG          37.25N 80.42W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

0840 PM     HAIL             BLACKSBURG              37.23N 80.42W
06/22/2008  M1.25 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            PINE RIDGE DRIVE

0840 PM     HAIL             BLACKSBURG              37.23N 80.42W
06/22/2008  M1.50 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            NORTH MAIN STREET

0848 PM     HAIL             6 W NEW CASTLE          37.50N 80.23W
06/22/2008  M0.75 INCH       CRAIG              VA   PUBLIC

0852 PM     HAIL             5 NE BLACKSBURG         37.28N 80.35W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            AT IRONTO

0926 PM     HAIL             SHAWSVILLE              37.17N 80.27W
06/22/2008  M0.88 INCH       MONTGOMERY         VA   PUBLIC

0934 PM     HAIL             ELLISTON                37.22N 80.23W
06/22/2008  M1.00 INCH       MONTGOMERY         VA   PUBLIC

1046 PM     TSTM WND DMG     4 NE BOONES MILL        37.16N 79.90W
06/22/2008                   FRANKLIN           VA   LAW ENFORCEMENT

            TREE DOWN ON BOONES MILL ROAD 1 MILE WEST OF ROUTE 116

1054 PM     HAIL             5 SE MONETA             37.13N 79.57W
06/22/2008  M0.88 INCH       BEDFORD            VA   PUBLIC

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:10 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig65 min
Jun 22, 8:26 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Roanoke, City of Salem64 min
Jun 22, 8:48 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington57 min
Jun 22, 8:52 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig53 min
Jun 22, 9:03 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick53 min
Jun 22, 9:14 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more61 min
Jun 22, 9:24 PM EDTSevere Thunderstorm WarningRNKBland, Floyd, Montgomery, Pulaski, Wythe, City of Radford52 min
Jun 22, 9:50 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt55 min
Jun 22, 10:08 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick67 min
Jun 22, 10:17 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania58 min
Jun 22, 10:37 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg53 min
Jun 22, 10:39 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick53 min
Jun 22, 11:09 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Halifax, Henry, Patrick and 2 more66 min
Jun 22, 11:34 PM EDTFlash Flood WarningRNKFranklin, Henry, Patrick, City of Martinsville5 hr

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.